Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva/3TC/Tenofovir
Oct 23, 2005

I commenced my first treatment regimen in April 2005 with Sustiva/3TC/Tenofovir. Within a month my VL was undetectable and continues to be undetectable (6 months later) My CD4 count is 380. I have very few side effects and am thankful. I work everyday and have a more or less normal lifestyle.

My doctor specializes in HIV treatment and has me do significant blood work every 3 months.

At my last appointment I advised that I have abdominal discomfort on the left side (no pain) My doctor sent me for an abdominal ultra sound and I am waiting for the results.

When reviewing my results my doctor advised me to reduce my sugar intake or I might have to take two more drugs. I was completely unaware that there is sugar in everything. I have reduced my sugar consumption significantly.

My question is a) Do you think the abdominal discomfort is related to the excess sugar in my system as I have much less discomfort since reducing my sugar intake? b) If I am unable to reduce the sugar enough should I consider a change in medication or should I take drugs to deal with the sugar issue? c) I have tingling in my feet. Do you think this is related to the sugar in my system or another problem?

Thank you in advance for your assistance. I review this forum regularly and find it extremely helpful and comforting.

Response from Dr. Conway

The issue that is being raised, I think, is whether you have glucose intolerance or diabetes. This is NOT often associated with the regimen you are taking, so I am not concerned about this. In theory, glucose intolerance may be associated with tngling in the feet, but there are many other causes of this.

I would start by figuring out how abnormal your blood sugar is and what is required of you to address this. Although it is true that there is sugar in almost anything, there are diets that help control the kind and amount of sugar you take and that lead to a better control of your blood sugar, so you should make sure you have a good idea of the diet you are being asked to follow and what result is expected.

I do not see how this all could be linked to your abdominal pain, and I would await the results of your ultrasound before proceeding with this any further.



Previous
Severe hip pain
Next
Lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement